Like most of us, you might have gotten headache sometimes. What do you do to soothe it?
Do you sleep it off or reach for a pain reliever? Most people would take Paracetamol whenever they have a headache
Paracetamol AKA Tylenol, Panadol etc. is an over-the-counter medicine; which means you can get it without your health care provider’s prescription.
It is widely considered to be a safe pain killer which can also be used for fever.
But if you take it for long periods for certain illnesses, can lead to you having renal, gastrointestinal, and cardiovascular problems such as high blood pressure and stroke
If you are taking paracetamol tablets for long-term pain relief, it is important for you to have proper knowledge about how to effectively take it.
All about Paracetamol (Panadol):
- You can use Paracetamol to relief Mild to Moderate pain like headache, toothache, back pain, menstrual pain, arthritis pain, fever, cold and flu ache.
- Paracetamol is generally available as 500mg tablets.
- You can take a maximum of 2 tablets at a time, and in a day, you can take a maximum of 8 tablets into 4 divided doses.
- Meaning, the maximum you should take as an adult is 4 grams (4000 mg) per day
- For children, you should always consult your doctor before giving any medicine as their dose is mostly dependent on their weight
- You should keep at least 6 hours gap between your two paracetamol doses.
- You can take it with or without food as it will not cause you to have a lot of gastric irritation.
- However, it is recommended you take it after a meal or with milk or with some food.
- Paracetamol will take about 30 to 40 mins to give its effects:
- so, you should wait for at least this much time before you take any other actions
- Sometimes the medicine you are taking for cold & flu already contain paracetamol as an ingredient:
- in that case you do not need to take extra paracetamol
- if you take the paracetamol chewable tablet, you must chew it thoroughly before you swallow it.